- 02-09-2005, 10:49 PM
- 02-09-2005, 10:52 PM
here's a link for St. John's wort
8. Are there any risks to taking St. John's wort for depression?
Yes, there are risks in taking St. John's wort for depression.
Many so-called "natural" substances can have harmful effects--especially if they are taken in too large a quantity or if they interact with something else the person is taking.
Research from NIH has shown that St. John's wort interacts with some drugs--including certain drugs used to control HIV infection (such as indinavir). Other research shows that St. John's wort can interact with chemotherapeutic, or anticancer, drugs (such as irinotecan). The herb may also interact with drugs that help prevent the body from rejecting transplanted organs (such as cyclosporine). Using St. John's wort limits these drugs' effectiveness.
Also, St. John's wort is not a proven therapy for depression. If depression is not adequately treated, it can become severe and, in some cases, may be associated with suicide. Consult a health care practitioner if you or someone you care about may be experiencing depression.
People can experience side effects from taking St. John's wort. The most common side effects include dry mouth, dizziness, diarrhea, nausea, increased sensitivity to sunlight, and fatigue.
9. What are some other possible problems with using St. John's wort?
Herbal products such as St. John's wort are classified as dietary supplements by the U.S. Food and Drug Administration (FDA), a regulatory agency of the Federal Government. The FDA's requirements for testing and obtaining approval to sell dietary supplements are less strict than its requirements for drugs. Unlike drugs, herbal products can be sold without requiring studies on dosage, safety, or effectiveness. For more information, see the NCCAM fact sheet "What's in the Bottle? An Introduction to Dietary Supplements."
The strength and quality of herbal products are often unpredictable. Products can differ in content not only from brand to brand, but from batch to batch. Information on labels may be misleading or inaccurate. For more information on safety issues, see the NCCAM fact sheet "Herbal Supplements: Consider Safety, Too."
- 02-10-2005, 12:40 AM
- 6'4" 269 lbs.
- Join Date
- Jun 2004
- Rep Power
- Lv. Percent
ALCAR is really good for mood. DHEA might do a good job of that too.
02-11-2005, 06:57 PM
Similar Forum Threads
- By uniifirex in forum AnabolicsReplies: 2Last Post: 03-17-2012, 05:43 AM
- By rhinochaser48 in forum AnabolicsReplies: 16Last Post: 09-04-2004, 09:25 AM
- By fullycovered in forum AnabolicsReplies: 5Last Post: 10-30-2003, 12:42 PM
- By Bean in forum Exercise ScienceReplies: 2Last Post: 10-30-2003, 12:41 PM
- By buyb12 in forum AnabolicsReplies: 9Last Post: 10-25-2003, 09:23 AM